Table of Contents Author Guidelines Submit a Manuscript
Journal of Mathematics
Volume 2013, Article ID 464893, 13 pages
http://dx.doi.org/10.1155/2013/464893
Research Article

On the Finite Volume Element Method for Self-Adjoint Parabolic Integrodifferential Equations

1Department of Mathematics and Computing Science, Faculty of Sciences and Technology, Hassan 1st University, BP 577 Settat, Morocco
2École Nationale Suéprieure d’Arts et Métiers-Casablanca, Université Hassan II Mohammedia-Casablanca, BP 150 Mohammedia, Morocco

Received 26 December 2012; Accepted 15 April 2013

Academic Editor: Mario Ohlberger

Copyright © 2013 Mohamed Bahaj and Anas Rachid. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Z. Q. Cai, “On the finite volume element method,” Numerische Mathematik, vol. 58, no. 7, pp. 713–735, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. H. Chou and D. Y. Kwak, “Analysis and convergence of a MAC-like scheme for the generalized Stokes problem,” Numerical Methods for Partial Differential Equations, vol. 13, no. 2, pp. 147–162, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. P. Chatzipantelidis, “A finite volume method based on the Crouzeix-Raviart element for elliptic PDE's in two dimensions,” Numerische Mathematik, vol. 82, no. 3, pp. 409–432, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. P. Chatzipantelidis, “Finite volume methods for elliptic PDE's: a new approach,” Mathematical Modelling and Numerical Analysis, vol. 36, no. 2, pp. 307–324, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  5. P. Chatzipantelidis, R. D. Lazarov, and V. Thomée, “Error estimates for a finite volume element method for parabolic equations in convex polygonal domains,” Numerical Methods for Partial Differential Equations, vol. 20, no. 5, pp. 650–674, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. E. Ewing, R. D. Lazarov, and Y. Lin, “Finite volume element approximations of nonlocal in time one-dimensional flows in porous media,” Computing, vol. 64, no. 2, pp. 157–182, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. Ewing, R. Lazarov, and Y. Lin, “Finite volume element approximations of nonlocal reactive flows in porous media,” Numerical Methods for Partial Differential Equations, vol. 16, no. 3, pp. 285–311, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. E. Ewing, T. Lin, and Y. Lin, “On the accuracy of the finite volume element method based on piecewise linear polynomials,” SIAM Journal on Numerical Analysis, vol. 39, no. 6, pp. 1865–1888, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. R. K. Sinha and J. Geiser, “Error estimates for finite volume element methods for convection-diffusion-reaction equations,” Applied Numerical Mathematics, vol. 57, no. 1, pp. 59–72, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. S. H. Chou, “Analysis and convergence of a covolume method for the generalized Stokes problem,” Mathematics of Computation, vol. 66, no. 217, pp. 85–104, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. M. Berggren, “A vertex-centered, dual discontinuous Galerkin method,” Journal of Computational and Applied Mathematics, vol. 192, no. 1, pp. 175–181, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S. H. Chou and D. Y. Kwak, “Multigrid algorithms for a vertex-centered covolume method for elliptic problems,” Numerische Mathematik, vol. 90, no. 3, pp. 441–458, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. Eymard, T. Gallouët, and R. Herbin, Finite Volume Methods: Handbook of Numerical Analysis, North-Holland, Amsterdam, The Netherlands, 2000. View at Zentralblatt MATH · View at MathSciNet
  14. V. R. Voller, Basic Control Volume Finite Element Methods for Fluids and Solids, World Scientific Publishing, 2009. View at MathSciNet
  15. J. Huang and S. Xi, “On the finite volume element method for general self-adjoint elliptic problems,” SIAM Journal on Numerical Analysis, vol. 35, no. 5, pp. 1762–1774, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. X. Ma, S. Shu, and A. Zhou, “Symmetric finite volume discretizations for parabolic problems,” Computer Methods in Applied Mechanics and Engineering, vol. 192, no. 39-40, pp. 4467–4485, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. R. D. Lazarov and S. Z. Tomov, “Adaptive finite volume element method for convection-diffusion-reaction problems in 3-D,” in Scientific Computing and Applications, vol. 7 of Advances in Computation Theory and Practice, pp. 91–106, Nova Science Publishers, Huntington, NY, USA, 2001. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. I. D. Mishev, Finite volume and finite volume element methods for non-symmetric problems [Ph.D. thesis], Texas A&M University, 1997, Technical Report ISC-96-04-MATH.
  19. C. Chen and T. Shih, Finite Element Methods for Integrodifferential Equations, World Scientific Publishing, Singapore, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  20. Y. P. Lin, V. Thomée, and L. B. Wahlbin, “Ritz-Volterra projections to finite-element spaces and applications to integrodifferential and related equations,” SIAM Journal on Numerical Analysis, vol. 28, no. 4, pp. 1047–1070, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. V. Thomée, Galerkin Finite Element Methods for Parabolic Problems, Springer Series in Computational Mathematics, Springer, New York, NY, USA, 2006. View at MathSciNet